Alert archive / Ohio / Areal Flood Warnings in 2022
Areal Flood Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Mar 7, 2022, 5:28 PM EST for Stark County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 5:28 PM EST (22:28 UTC)
- Expired
- Mar 8, 2022, 5:22 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Stark County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 821 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 7, 3:51 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 7, 3:51 PM EST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 351 PM EST Mon Mar 7 2022 .SYNOPSIS... A cold front will exit far-eastern portions of our region by this early evening and be followed by high pressure ridging building from the central Great Plains through Tuesday night. Another cold front should sweep east across the local area on Wednesday. Behind the front, another high pressure ridge should build from the northern Great Plains by Thursday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A shortwave trough advances eastward across our CWA through tonight. At the surface, a cold front and associated line of steady to heavy rain showers will likely exit eastward by 4 PM. Brief and strong wind gusts up to 40 mph are possible via outflow and precip transporting stronger flow aloft to the surface. Behind the front, a high pressure ridge builds from the central Great Plains. Odds favor fair weather for most locations through tonight. However, scattered light rain and/or snow showers are possible along and ahead of the shortwave trough axis. In addition, deepening cold air and the seeder- feeder process may allow light lake-enhanced rain and snow showers to occur generally southeast of Lake Erie this evening. Of note, there is much uncertainty regarding the occurrence and duration of the seeder-feeder process since most models suggest mid-level humidity will plummet from west to east from roughly mid-evening through the overnight hours of tonight. There is also a brief window for the potential development of pure lake- effect snow showers generally southeast of Lake Erie between roughly midnight tonight and daybreak Tuesday as low-level CAA continues and widespread low-level moisture remains appreciable. Any LES showers should end by daybreak as a lowering subsidence inversion causes weak lake-induced CAPE to wane. Any snow accumulations should be less than a half inch. Overnight lows should reach the 20's. Fair weather is likely Tuesday and Tuesday night as stabilizing high pressure at the surface and aloft builds eastward. Daytime highs should reach the 30's in northwest PA and the upper 30's to lower 40's in northern OH. Overnight lows should reach the mid 20's to lower 30's Tuesday night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper level flow will become southwesterly through the day on Wednesday. Warm air advection ahead of the next system will cause warming to near normals for temps mid-day Wednesday through Friday. The frontal boundary that affected the forecast area today will likely stall along the east coast. A surface low along this boundary is expected to push northeast from the Gulf of Mexico to the Mid- Atlantic states. The close proximity and associated moisture will yield a chance of snow showers across the southeast parts of forecast area midday Wednesday with a transition to liquid in the afternoon as warm air moves in from the southwest. Another cold is expected to move across the northern Great Lakes yielding a windshift with dry air moving in Wednesday night. Dry conditions are expected Wednesday night through Thursday evening. The next weather system will evolve into a long wave trough from northwest Great Lakes to Nevada on Thursday. This trough will track east with a stronger wave on the backside. Rain showers will develop from west to east on Friday. The two troughs will merge and deepen into a closed just west of the forecast area Friday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... As the system deepens into a closed low Friday, cold air will filtered into the northwest Ohio Friday night. Surface low is expected to push east across the forecast area during the day on Friday with cold air advection Friday afternoon through Sunday. With cold air in the rapidly deepening system, may have a synoptic snow event Friday night into Saturday and changing into lake affect snow event for snowbelt area over the weekend. Lots of details to figure out and they will eventually settle into place, but ensembles are supporting the anomalous cold pool settling into the Great Lakes for the beginning of the weekend. && .AVIATION /18Z Monday THROUGH Saturday/... A surface low centered near the northeast OH/northwest PA border early this afternoon will continue moving northeastward and become centered over the Canadian Maritimes by 18Z/Tues. A cold front extending southwestward from the low should exit our region to the east by 21Z/Mon. Behind the low and front, a surface high pressure ridge will build from the central Great Plains. Scattered showers, mainly in the form of rain and associated with the low pressure system, will continue exiting eastward through this early evening. Behind these showers, light lake-effect snow showers are possible generally southeast and then east of Lake Erie after about 05Z/Tues. MVFR to IFR visibility is expected in any precip and mist. Widespread MVFR to IFR ceilings are expected through the TAF period. The greatest potential for IFR ceilings exists through this early evening. Regional surface winds will vary between southwesterly and northwesterly through the TAF period, with speeds expected to vary between about 10 and 20 knots. Gusts up to 25 knots are possible at times, especially through this evening. Outlook...Non-VFR possible with widespread rain and/or snow Friday into Saturday. && .MARINE... Temperatures are expected to moderate to near normal favoring a slow decay in ice coverage for mid March. Over waters, northwest winds are expected as low pressure moves northeast. Wave heights can be expected to increase during this period where ice is open enough along the fetch of the lake and yield 2-4ft waves from basically Lorain eastward into PA. Wave heights is expected to diminish Tuesday with high pressure moving into the area a the associated wind speed decreases. The lake remains fairly quiet wave and wind wise through Wednesday. A deep low is expected to develop at the end of the week and produce strong NW winds Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...FZ LONG TERM...FZ AVIATION...Jaszka MARINE...FZ
Hazardous weather outlook, Mar 7, 2:58 PM EST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 258 PM EST Mon Mar 7 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-082000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 258 PM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 7, 2:12 PM EST, 3 hours 16 minutes before
Special Weather Statement National Weather Service Cleveland OH 212 PM EST Mon Mar 7 2022 OHZ011-072115- Cuyahoga- Including the city of Cleveland 212 PM EST Mon Mar 7 2022 ...Locally Dense Fog Eastern Cuyahoga County.. Locally dense fog reducing visibility down to less than an eighth of a mile at times can be expected through the early part of the afternoon rush hour. Motorists should exercise caution and allow extra distance between their vehicle and the one in front of them in the event they encounter zero visibility. Drier air will be moving into the area late this afternoon and evening and the fog should dissipate. Lombardy
Special weather statement, Mar 7, 3:32 PM EST, 1 hour 56 minutes before
Special Weather Statement National Weather Service Cleveland OH 332 PM EST Mon Mar 7 2022 PAZ001-002-072315- Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 332 PM EST Mon Mar 7 2022 Patchy dense fog is impacting portions of Erie County. Motorists should be prepared to encounter near-zero visibility and use their low beams in the fog. The fog should disappear by early evening as drier air overspreads the area.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:18 PM EST | River Flood Warning | CLE | Holmes, Wayne | 6 days |
| Mar 7, 5:53 AM EST | Areal Flood Advisory | CLE | Knox, Marion, Morrow, Richland | 5 hr |
| Mar 7, 6:29 AM EST | River Flood Warning | CLE | Stark | 21 hr |
| Mar 7, 6:38 AM EST | Areal Flood Advisory | CLE | Ashland, Holmes, Richland, Wayne | 8 hr |
| Mar 7, 6:42 AM EST | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Summit, Wayne | 11 hr |
| Mar 7, 6:55 AM EST | Areal Flood Advisory | CLE | Mahoning, Trumbull | 11 hr |
| Mar 7, 7:05 AM EST | Areal Flood Warning | CLE | Stark | 11 hr |
| Mar 7, 7:33 AM EST | Areal Flood Warning | CLE | Mahoning, Trumbull | 5 hr |
| Mar 7, 7:51 AM EST | River Flood Warning | CLE | Summit | 25 hr |
| Mar 7, 8:51 AM EST | River Flood Warning | CLE | Trumbull | 39 hr |
| Mar 7, 9:10 AM EST | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 3 hr |
| Mar 7, 9:52 AM EST | River Flood Warning | CLE | Stark | 28 hr |
| Mar 7, 11:04 AM EST | Areal Flood Warning | CLE | Ashland | 22 hr |
| Mar 7, 2:41 PM EST | River Flood Warning | CLE | Hancock | 12 hr |
| Mar 7, 3:43 PM EST | River Flood Warning | CLE | Lorain | 32 hr |
| Mar 7, 6:21 PM EST | Areal Flood Warning | CLE | Stark | 14 hr |
| Mar 7, 6:46 PM EST | River Flood Warning | CLE | Mahoning, Trumbull | 12 hr |
Nearby
Areal Flood Warnings in Ohio, 2022Every areal flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.